Alert archive / Kentucky / Flash Flood Warnings in 2020
Flash Flood Warning 106, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 3, 2020, 4:31 AM CDT for Daviess County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2020, 4:31 AM CDT (09:31 UTC)
- Expired
- Sep 3, 2020, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:10 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 3, 3:10 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Paducah KY 310 AM CDT Thu Sep 3 2020 .SHORT TERM...(Today through Saturday night) Issued at 310 AM CDT Thu Sep 3 2020 Still some pockets of heavy rain occurring as of 08z, mainly northeast of kpah along the Ohio River. This heavy rain is associated with a 500 mb impulse that will exit to our northeast early this morning. The Flash Flood Watch will be allowed to expire at 12z in that area. The watch has been cancelled elsewhere (from kpah southwest). In the wake of the departing 500 mb shortwave, a dry westerly flow will occur today. The href depicts 700 mb rh falling below 20 percent today from the Ohio Valley west and north. The dry mid- level air will put an end to widespread precip. Moisture will linger in the boundary layer, which means low clouds will be slow to clear. There may be enough solar heating to initiate a few showers or thunderstorms today ahead of the strong cold front over Missouri and Illinois. Highs will be in the mid 80s, except for some upper 80s where sunshine becomes more prevalent in srn IL and se Missouri later today. The strong cold front will move southeast across the lower Ohio Valley and se Missouri around 06z tonight. There could be enough lingering instability for a line of isolated to scattered convection along the front this evening. 00z href forecast capes are near 1000 this evening. The overnight hours will be primarily dry as the air mass stabilizes and the front exits western KY. North of the Ohio River, it will be noticeably cooler and less humid by daybreak. Lows will range from the mid 50s at kmvn to upper 60s at khop. Cooler northerly winds Friday will be somewhat offset by plenty of sunshine. High temps will reach near 80. However dew points will be much more pleasant, primarily in the 50s. Overnight lows will be in the mid to upper 50s Friday night. Surface high pressure will pass nearby on Saturday, ensuring sunny skies and light winds. Highs will be in the lower 80s with dew points still in the mid to upper 50s. .LONG TERM...(Sunday through Wednesday) Issued at 310 AM CDT Thu Sep 3 2020 To start out the latter half of the weekend, a strong upper level high will be anchored out west, with an active northwest flow pattern directly to our north. For Sunday, any wet weather should be confined to areas further north, making for a dry day. We will likely see temperatures back up in the mid to possibly upper 80s, as decent warm air advection sets up as low level flow becomes southwesterly and remains that way for a few days. This means humidity values will also be on the rise once again as well. In addition, all of the latest GEFS and ECMWF ensemble members indicate 850mb temps rising into the upper teens to around 20 deg C. Given a fairly dry column and hence, sunny skies, might raise Sunday's highs a few degrees. At least mid 80s is attainable at this time. Would not be surprised to see upper 80s in some locations though, as eluded to by the latest ECMWF mos. On Sunday night through Monday night, the latest model data suggest a front will be dropping southeast toward the area. Models are not consistent in the timing of this front but all agree that the front should stay north of the area through 00Z Tuesday. Looking at the GFS ensemble members, only a couple suggest this front will making it into our area, and the ECMWF ensemble members show similar results. This seems reasonable given the upper flow pattern. Therefore, will leave that time frame dry. Highs on Monday should be similar to Sunday with highs in the mid 80s. Meanwhile, on Monday night and into Tuesday, a shortwave trough will dig southeast across the western CONUS. How exactly this system plays out is still in question. Both the operational GFS and ECMWF develop a closed low, but where exactly it ends up by midweek is still in question. The ECMWF is the drier model as it develops a strong upper high in the Appalachians, which prevents the eastward movement of the upper system and closes it off over the four corners region. The GFS is more progressive and hence wetter for our area Tuesday night into Wednesday. However, many of the GFS ensemble members hold the upper system back west a bit, similar to the ECMWF. It appears that at least for Tuesday, most of the precipitation associated with the system should stay to our west, so just opted for a slight chance of rain. Increased moisture with strengthening southwest flow across the area should mean more clouds on Tuesday. Highs should be able to reach at least the mid 80s, but possibly upper 80s as the ECMWF suggests. We will maintain the low end chance PoPs for Tuesday night through the end of the period given model uncertainties at this point. Wednesday's high is also in flux right now. Convection would help keep highs down into the 70s, but a drier solution yields highs in the 80s (i.e. ECMWF). && .AVIATION... Issued at 1202 AM CDT Thu Sep 3 2020 Haven't seen any TS near the TAF sites all evening, and should not see any overnight. The showers will exit the area before 12Z, but IFR or lower conditions in fog and low clouds are expected to develop overnight. A west southwest wind around 10kts is expected to develop by mid-morning and that should facilitate a fairly rapid improving trend through midday. Gusts 15-20kts are expected through the afternoon over most of the area. A cold front will move southward into the region late in the evening. Not sure if the winds will be strong enough to warrant a wind shift entry, so did not mention it at this time. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...Flash Flood Watch until 7 AM CDT this morning for INZ088. KY...Flash Flood Watch until 7 AM CDT this morning for KYZ006-008>022. && SHORT TERM...MY LONG TERM...CW AVIATION...DRS
Hazardous weather outlook, Sep 3, 4:11 AM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 411 AM CDT Thu Sep 3 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-040915- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 411 AM CDT Thu Sep 3 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A Flash Flood Watch remains in effect until 7 AM for much of western Kentucky and for Spencer County Indiana. Locally heavy rainfall is occurring in the watch area. A quick one to two inches of rain could fall, resulting in flash flooding of small streams and urban areas, as well as rural roadways. There is a chance of thunderstorms through this evening. The main hazards with storms will be lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of thunderstorms Tuesday afternoon through Wednesday night. The main hazards will be lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 3:59 AM CDT | Areal Flood Advisory | PAH | Crittenden, Daviess, Henderson, McLean, Union, Webster | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.